Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 18, NWS Paducah, KY

June 22, 2015Wayne County, Illinois

NWS Paducah, KY issued this flash flood warning at Jun 22, 2015, 12:44 AM CDT for Wayne County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 12:44 AM CDT (05:44 UTC)
Expired
Jun 22, 2015, 3:45 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Wayne County, IL

The radar

The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WGUS53 KPAH 220544
FFWPAH
ILC191-220845-
/O.NEW.KPAH.FF.W.0018.150622T0544Z-150622T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1244 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 345 AM CDT
    
* AT 1242 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FAIRFIELD...CISNE...JEFFERSONVILLE...MOUNT ERIE AND JOHNSONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3860 8816 3838 8815 3840 8865 3861 8865

$$
1 follow-up statement
212 
WGUS73 KPAH 220719
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
219 AM CDT MON JUN 22 2015

ILC191-220845-
/O.CON.KPAH.FF.W.0018.000000T0000Z-150622T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE IL-
219 AM CDT MON JUN 22 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
NORTHERN WAYNE COUNTY...

AT 210 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN HAD ENDED ACROSS 
THE WARNED AREA. TWO AND ONE HALF INCHES OF RAIN HAVE FALLEN. DUE TO 
RUNOFF FROM THE STORMS...ANY FLOODING WILL CONTINUE FOR THE NEXT 
COUPLE OF HOURS BEFORE WATER LEVELS RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3860 8816 3838 8815 3840 8865 3861 8865

$$

DB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:02 AM CDT, 42 minutes earlier.

Area forecast discussion, Jun 22, 12:02 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1202 AM CDT MON JUN 22 2015

.UPDATE...
UPDATED THE AVIATION DISCUSSION FOR THE 06Z TAF ISSUANCE

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 257 PM CDT SUN JUN 21 2015

WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE IN
ADDITION TO AN OUTFLOW BOUNDARY OR TWO LYING ACROSS PORTIONS OF OUR
AREA...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE ACROSS
THE AREA... ESPECIALLY THE NORTHEAST HALF OF OUR CWA.

WITH DECENT MID LEVEL FLOW AND PLENTY OF INSTABILITY THE STORM
PREDICTION CENTER HAS OUTLOOKED A SLIGHT RISK FOR SEVERE STORMS
GENERALLY NORTH OF A LINE FROM GREENVILLE MISSOURI TO PADUCAH TO
HOPKINSVILLE KY. OVER SOUTHWEST ILLINOIS AND A SMALL PORTION OF
SOUTHEAST MISSOURI THERE IS AN ENHANCED RISK FOR SEVERE WEATHER.
DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH THROUGH THE EVENING
AND OVERNIGHT HOURS WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE.
AT THIS TIME IT LOOKS LIKE THE LACK OF DEEP MOISTURE AND WEAK
RIDGING ALOFT WILL KEEP OUR REGION DRY ON MONDAY.

SHOWER AND THUNDERSTORM CHANCES RETURN MONDAY NIGHT OVER OUR FAR
NORTHERN SECTIONS AND SLOWLY MIGRATE SOUTHWARD THROUGH TUESDAY NIGHT
WITH THE APPROACH OF A FRONTAL BOUNDARY OUT OF THE PLAINS. THERE IS
A SMALL CHANCE THAT SOME OF THE STORMS COULD REACH SEVERE LIMITS ON
TUESDAY.

THE COMBINATION OF TEMPERATURES IN THE LOWER TO MID 90S AND
DEWPOINTS IN THE LOWER TO MID 70S WILL PRODUCE HEAT INDICES IN THE
100-105 RANGE EACH AFTERNOON THROUGH THURSDAY SO MAY GO WITH A HEAT
ADVISORY DUE TO THE DURATION OF THE HEAT WAVE. WILL COORDINATE WITH
SURROUNDING OFFICES.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 257 PM CDT SUN JUN 21 2015

THE LONG TERM PERIOD WILL START OFF WITH AN UPPER-LEVEL RIDGE
EXTENDING FROM THE SOUTHERN PLAINS...ACROSS THE TENNESSEE
VALLEY...TO THE SOUTHEASTERN STATES. THIS RIDGE WILL BE RESPONSIBLE
FOR HOT AND HUMID WEATHER. 850 MB TEMPS ARE FORECAST IN THE 19-22
DEG C RANGE...WHICH MEANS HIGHS WELL INTO THE 90S AND AFTERNOON HEAT
INDICES IN THE TRIPLE DIGITS AGAIN WEDNESDAY AFTERNOON.

A WEAK SURFACE BOUNDARY IN OUR AREA IS FORECAST TO MOVE NORTHEAST
DURING THE DAY ON WEDNESDAY. BEST CHANCES FOR STORMS WILL BE EAST OF
THE MISSISSIPPI RIVER...WHICH MAY PROVIDE TEMPORARY RELIEF FROM THE
HEAT.

THE UPPER LEVEL RIDGE WILL START TO ERODE/BREAK DOWN FROM THE NORTH
ON THURSDAY AND OUR AREA WILL END UP IN A NORTHWEST FLOW PATTERN. IT
LOOKS LIKE THURSDAY AND FRIDAY WILL STILL BE FAIRLY WARM AS 850 MB
TEMPS NOT VARYING TOO MUCH FROM WEDNESDAY...ALTHOUGH IT MAY BE A BIT
COOLER. VARIOUS PERTABATIONS IN THE FLOW ALOFT COULD TRIGGER
CONVECTION THURSDAY INTO FRIDAY.

BY FRIDAY NIGHT INTO SATURDAY...A SURFACE FRONT WILL MOVE THROUGH
THE REGION BRINGING THE MOST WIDESPREAD SHOWER AND THUNDERSTORM
CHANCES. BEHIND THE FRONT...A DEEP TROUGH WILL ROTATE THROUGH AND
BRING MUCH COOLER WEATHER TO THE AREA.

&&

.AVIATION...
ISSUED AT 1202 AM CDT MON JUN 22 2015

MAIN CONCERN IS THE KEVV/KOWB AREA...WHERE A THUNDERSTORM COMPLEX
WILL ARRIVE OVERNIGHT. THIS COMPLEX MAY SKIRT JUST NORTH OF THE KOWB
TAF SITE...BUT IT APPEARS KEVV WILL BE DIRECTLY AFFECTED. THE
COMPLEX OF STORMS SHOULD EXIT THESE SITES BY 12Z. OTHERWISE...VFR
CONDITIONS ARE FORECAST AT ALL SITES. WINDS WILL BE FROM THE
SOUTHWEST...OCCASIONALLY GUSTY IN THE MIDDAY AND AFTERNOON HOURS.
SCATTERED CUMULUS CLOUDS WILL FORM BY MIDDAY AND DISSIPATE AROUND
SUNSET.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...JP
LONG TERM/FIRE WX...CW
AVIATION...MY
Hazardous weather outlook, Jun 21, 11:24 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1124 PM CDT SUN JUN 21 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-230430-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1124 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL IMPACT THE NORTHEAST CORNER OF THE REGION
OVERNIGHT...MAINLY NORTHEAST OF A FAIRFIELD IL TO OWENSBORO KY
LINE. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE WHERE
STORMS DO OCCUR THROUGH EARLY MONDAY MORNING.

HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON WILL
CONTINUE THROUGH 7 TO 8 PM. SEE SPECIAL WEATHER STATEMENT FOR
ADDITIONAL DETAILS.

FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXCEPT FOR MONDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL
OR PART OF THE REGION THROUGH THE PERIOD. A FEW SEVERE STORMS
CANNOT BE RULED OUT ON TUESDAY.

HEAT INDICES FROM 100 TO 105 ARE EXPECTED EACH AFTERNOON DURING
THE FIRST HALF OF THE WEEK.

FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT OVER PARTS OF
SOUTHWEST INDIANA AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND
WESTERN KENTUCKY.

In the hours before

Local storm report, Jun 21, 8:39 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             OWENSBORO               37.76N 87.12W
06/21/2015  M0.88 INCH       DAVIESS            KY   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED IN THE WESTERN PART OF DAVIESS
            COUNTY.

&&

SMITTY
Local storm report, Jun 21, 8:45 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
845 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     FLOOD            OWENSBORO               37.76N 87.12W
06/21/2015                   DAVIESS            KY   TRAINED SPOTTER

            MINOR STREET FLOODING IN PORTIONS OF THE COMMUNITY.

&&

SMITTY
Local storm report, Jun 21, 8:57 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
857 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     FLOOD            OWENSBORO               37.76N 87.12W
06/21/2015                   DAVIESS            KY   TRAINED SPOTTER

            SEVERAL STREETS REPORTED WITH LOW LEVLS OF WATER OVER
            THEM.

&&

SMITTY
Local storm report, Jun 21, 8:59 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
859 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HEAVY RAIN       OWENSBORO               37.76N 87.12W
06/21/2015  M1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

            40 MINUTE RAINFALL TOTAL

&&

SMITTY
Local storm report, Jun 21, 9:06 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HEAVY RAIN       OWENSBORO               37.76N 87.12W
06/21/2015  M1.96 INCH       DAVIESS            KY   AWOS

            AWOS RECORDED ONE HOUR RANFALL TOTAL.

&&

SMITTY
Local storm report, Jun 21, 10:22 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1022 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     BENTON                  38.01N 88.92W
06/21/2015                   FRANKLIN           IL   AMATEUR RADIO

            LARGE TREE DOWN WITH ISOLATED POWER OUTAGES REPORTED.

0544 PM     FLOOD            BENTON                  38.01N 88.92W
06/21/2015                   FRANKLIN           IL   BROADCAST MEDIA

            MINOR STREET FLOODING REPORTED.

0610 PM     TSTM WND DMG     HARRISBURG              37.74N 88.55W
06/21/2015                   SALINE             IL   LAW ENFORCEMENT

            SMALL TREE LIMBS DOWN THROUGHOUT THE COMMUNITY WITH PEA
            SIZE HAIL REPORTED NEAR THE MIDDLE SCHOOL.

0810 PM     HEAVY RAIN       EVANSVILLE              37.98N 87.54W
06/21/2015  M1.30 INCH       VANDERBURGH        IN   PUBLIC

            HEAVY RAINFALL REPORTED IN THE ANGEL MOUNDS AREA OF
            EVANSVILLE. MINOR STREET FLOODING REPORTED AS WELL. ONE
            HOUR RAINFALL TOTAL.

0823 PM     HAIL             HENDERSON               37.84N 87.58W
06/21/2015  M1.00 INCH       HENDERSON          KY   PUBLIC

            MULTIPLE REPORTS OF QUARTER SIZE HAIL ON THE NORTH SIDE
            OF TOWN.

0826 PM     HAIL             OWENSBORO               37.76N 87.12W
06/21/2015  M0.88 INCH       DAVIESS            KY   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED IN THE WESTERN PART OF DAVIESS
            COUNTY.

0844 PM     FLOOD            OWENSBORO               37.76N 87.12W
06/21/2015                   DAVIESS            KY   TRAINED SPOTTER

            MINOR STREET FLOODING IN PORTIONS OF THE COMMUNITY.

0856 PM     FLOOD            OWENSBORO               37.76N 87.12W
06/21/2015                   DAVIESS            KY   TRAINED SPOTTER

            SEVERAL STREETS REPORTED WITH LOW LEVLS OF WATER OVER
            THEM.

0858 PM     HEAVY RAIN       OWENSBORO               37.76N 87.12W
06/21/2015  M1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

            40 MINUTE RAINFALL TOTAL

0905 PM     HEAVY RAIN       OWENSBORO               37.76N 87.12W
06/21/2015  M1.96 INCH       DAVIESS            KY   AWOS

            AWOS RECORDED ONE HOUR RANFALL TOTAL.

&&

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:27 PM CDTSpecial Weather StatementPAHJefferson48 min

Nearby

Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.